MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) ACTIVE CRANIAL REFERENCE FRAME; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) ACTIVE CRANIAL REFERENCE FRAME; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9733881
Medical Device Problem Code Device Inoperable (1663)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device lot number, or serial number, unavailable.Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.Return requested.Replacement cranial active frame shipped to site 02/09/2017.No parts have been received by manufacturer for analysis.On 03/08/2017 a medtronic representative, following-up at the site, reported the led light went out after an incision was made.The surgeon used a second instrument to complete the procedure.No further issues have been reported.
 
Event or Problem Description
A medtronic representative received a report that, while in a cranial procedure, an led light went out on a cranial active frame the site was using.No further details regarding this issue, or specifically when it occurred, were provided.To continue the procedure, the site used a back-up cable and a second instrument.The surgeon completed the procedure with the use of the navigation system.Delay in therapy was less than one hour.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
Device lot number and device manufacture date provided.
 
Additional Manufacturer Narrative
The hardware investigation of the returned active frame found that the reported event was related to an electrical issue.Reported problem was confirmed.Cranial frame was connected to a test system which indicated the number 4 led wasn't firing (lighting up).The reported event was confirmed.This issue was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
ACTIVE CRANIAL REFERENCE FRAME
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6388034
Report Number1723170-2017-01012
Device Sequence Number942849
Product Code HAW
UDI-Device Identifier00643169545588
UDI-Public00643169545588
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9733881
Device Lot Number130221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/08/2017
Supplement Report FDA Received Date04/06/2017
05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1